Alert archive / Louisiana / River Flood Warnings in 2019
River Flood Warning 52, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Apr 13, 2019, 3:32 PM CDT for Acadia Parish, Jefferson Davis Parish, Vermilion Parish, Louisiana. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2019, 3:32 PM CDT (20:32 UTC)
- Expired
- Apr 15, 2019, 1:00 AM CDT
- In force
- 33 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Acadia Parish, LA, Jefferson Davis Parish, LA, Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 68 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mermentau River at Mermentau (MRML1). The gauge peaked at 4.23 ft at Apr 13, 2019, 8:00 PM CDT.
- Action stage
- 4 ft
- Minor stage
- 4 ft
- Moderate stage
- 6 ft
- Major stage
- 8 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08012150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Apr 13, 12:26 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Apr 13, 12:26 PM CDT, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1226 PM CDT Sat Apr 13 2019
.DISCUSSION...
For the 13/18Z TAF Issuance.
&&
.AVIATION...
Warm front has now pushed through the forecast area. Gusty
southerly winds with mainly MVFR ceilings are expected for the
remainder of the afternoon. The terminal with the best chance to
see discrete cell development ahead of a cold front will be the
KAEX terminal, and have a tempo group with thunderstorms to try
to time that. Otherwise, main convection will be with a line of
storms late this afternoon and evening with a cold front.
Rua
&&
.PREV DISCUSSION... /issued 1135 AM CDT Sat Apr 13 2019/
UPDATE...
Quick update to products this morning to add newly issued tornado
watch 53 for the northern half of the area until 7 PM.
Jones
PREV DISCUSSION... /issued 924 AM CDT Sat Apr 13 2019/
UPDATE...
Convection beginning to increase across the region this morning
with a continued increase in coverage expected over the next few
hours. KLCH RAOB measured CAPE of 2000 J/KG and 0-3km shear of 47
knots indicative of very favorable conditions for the development
of supercells.
The current forecast reflects the ongoing conditions accurately
and no changes were required. Expect to see the issuance of a
tornado watch later this morning.
Jones
PREV DISCUSSION... /issued 727 AM CDT Sat Apr 13 2019/
DISCUSSION...
For the 4/13/19 1200 UTC TAF package.
AVIATION...
Warm front has lifted north of the I-10 terminals early this
morning, an is expected to continue retreating north of the area
by early afternoon. MVFR CIGS are prevailing at the coastal
terminals to the south of the boundary, while IFR is being
observed at KAEX. Isolated shower activity is possible at all
terminals this morning, with thunderstorm activity becoming more
likely this afternoon as a potent upper level trof over west TX
this morning continues to approach the area. Carried VCSH for the
shower activity from mid to late morning, transitioning to VCTS by
afternoon. Carried TEMPO TSTMS followed by prevailing TSTMS at
KAEX and the Acadiana terminals where guidance consensus indicates
the greatest potential for direct impacts, while maintaining VCTS
farther west at KBPT and KLCH. Severe convection is possible, with
all modes in play. South winds, already elevated at gusty at
times, are expected to increase further through the day, then veering
more toward the west this evening and into the overnight as a N-S
oriented front pushes east through the area. A window of VFR CIGS
is possible (and shown at the I-10 terminals) as a dry slot
intrudes into the region tonight, with MVFR CIGS expected to
return as the upper trof arrives.
13
PREV DISCUSSION... /issued 526 AM CDT Sat Apr 13 2019/
DISCUSSION...
Early this morning...radar showed early morning warned
storms across northern interior southeast Texas and north
central Louisiana having lifted out of the area. There were
just a few showers noted over south central Louisiana.
A stationary pesky frontal boundary was finally lifting back to
the north as a warm front and was located at this writing north of
the I-10 corridor. Temperatures north of the warm front were in
the lower to middle 60s...while south of the warm front
temperatures in the lower 70s.
Special Vortex Southeast NWS LCH sounding at 06Z showed a potent
and charged up atmosphere with a favorable wind profile for severe
thunderstorms and some supercells to develop today. For example...
winds at the surface were 5 to 15 knots increasing to over 65
knots by 18K feet. SFC-1km Storm Relative Helicity was 477 m2/s2
which again is very high and supportive of large hail....damaging
winds...and tornadoes today.
As the vigorous upper level storm system begins to approach the
area today...a potent surface low across southern Texas this
morning will begin to rapidly move north into central Texas this
afternoon and the Arklatex region this evening. A significant
severe weather outbreak is expected today. The most likely timing
for the onset of severe storms will be late Saturday morning with
the threat increasing through the afternoon and evening. SPC has
shifted the Enhanced Threat all the way down to the coast. A
moderate risk also shifted to just north of the I-10 corridor and
extended to all our northern county and parishes.
Enhanced by definition means a greater concentration of organized
severe thunderstorms with varying levels of intensity. The
moderate risk by definition indicates potential for widespread
severe weather with tornadoes and or numerous severe
thunderstorms...some of which may be intense.
Forecast soundings continue to indicate very favorable conditions
for severe storms with CAPE near 2500 J/KG, 40 knots of sfc to
3km shear and LI's of -8. Expect tornado watches to be issued
sometime in the mid to late morning. The severe threat is expected
to evolve in the typical two phase pattern with discreet supercells
developing during the afternoon in advance of the frontal
boundary and a squall line (with a possible 60+ knot leading
outflow boundary) developing along the leading edge of the front.
PWAT values of 1.5 to 1.75 will also allow for the development of
a few heavy rain producing storms. WPC has highlighted the northeast
tip of central Louisiana for a slight risk for excessive rainfall.
Total QPF values have been lowered over the area with a general 1
inch or less accumulation...however...isolated local amounts
could still range from 3-5 inches in the strongest thunderstorms.
In addition to the severe weather threat, the deepening low is
progged to tighten the pressure gradient across the region with
sustained southerly winds of 20+ MPH expected to develop across
acadiana during the afternoon. A wind advisory has been posted.
Guidance keeps velocities in the 10 to 15 MPH range across the
Piney woods region of southeast Texas and central Louisiana, but
these areas may need to be added to the wind advisory later
tonight if guidance values come up. Small craft advisories and
Gale Watch have also been issued for the coastal waters both in
advance of and behind the front.
Conditions will quickly improve following the frontal passage
early Sunday morning. CAA on brisk northerly winds will keep
afternoon highs in the upper 60's with overnight lows Monday
morning dropping into the 40's. High pressure slides east of the
area on Tuesday allowing for the return of southerly flow and
moderating temperatures in advance of another surface low progged
to impact the area on Wednesday. The center of this system looks
to trek a bit further north, but the region will once again be
warm sectored and another round of strong to severe storms will be
possible. More on this in the coming days.
06
MARINE...
Onshore flow will strengthen today as surface low pressure begins
to develop across south Texas and moves into east Texas this
afternoon. Showers and thunderstorms will increase today as a
strong upper level storm system begins to impact the region. Some
of these storms will be very robust to severe with strong winds
and waterspouts possible. Strong gradient winds in advance of the
front will also increase seas over the coastal waters to 7 to 10
feet. Storms will end from west to east late Saturday night into
Sunday morning as a strong cold front moves east across the area.
Strong offshore flow will develop behind the front on Sunday with
winds ratcheting down Sunday night. Onshore flow returns Monday
with high pressure holding over the Gulf until mid week.
06
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 78 50 65 42 / 100 50 10 0
LCH 79 52 68 49 / 100 30 0 0
LFT 82 54 68 48 / 100 80 10 0
BPT 78 50 69 50 / 80 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until 7 PM CDT this evening for LAZ029-032-033-
041>045-052>055-073-074.
TX...Wind Advisory until 7 PM CDT this evening for TXZ215-216.
GM...Gale Watch from late tonight through Sunday afternoon for GMZ450-
452-455-470-472-475.
Small Craft Advisory until 1 AM CDT Sunday for GMZ450-452-455-
470-472-475.
Small Craft Advisory from 2 PM to 7 PM CDT Sunday for GMZ450-452-
455-470-472-475.
Small Craft Advisory until 7 PM CDT this evening for GMZ430-432-
435.
&&
AVIATION...07Hazardous weather outlook, Apr 13, 6:25 AM CDT, 9 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 625 AM CDT Sat Apr 13 2019 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 141130- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 625 AM CDT Sat Apr 13 2019 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight A significant severe weather event is expected today. Widespread thunderstorms are expected to develop beginning late this morning and continuing through the remainder of the day before clearing the eastern part of the area around midnight. Some of these storms are expected to become severe with tornadoes, large hail, and damaging winds possible. Frequent lightning is expected. There is a enhanced risk for severe weather along and south if the I10 corridor and a even greater moderate risk of severe storms for the rest of our area northward. Widespread heavy rainfall is limited but isolated heavy rainfall is definitely possible in some of the more intense storms. This could lead to localized flooding especially in low lying or poor drainage areas and urban locations. There is a slight risk for excessive rainfall across portions of extreme northeast central Louisiana, with a marginal risk elsewhere. A wind advisory has also been issued for portions of southwest and central Louisiana from noon until 7 PM Saturday. Winds of 20 to 25 MPH are expected with gusts to 35. .DAYS TWO THROUGH SEVEN...Sunday through Friday Dry weather will prevail from Sunday through Tuesday, with another round of showers and thunderstorms expected Wednesday. Some of these storms will also have the potential to be strong to severe. High pressure builds back in by Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested today. GMZ430-432-435-450-452-455-470-472-475-141130- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 625 AM CDT Sat Apr 13 2019 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight A strong low pressure system will move into the area today with southerly winds strengthening and showers and thunderstorms becoming more widespread. A small craft advisory is in effect for the coastal waters today as southerly winds are expected to strengthen to 20 to 30 knots with gusts to 40 knots. This will result in seas building to 7 to 10 feet. A gale watch has been issued for late tonight as winds build behind a cold front. Scattered to numerous storms are expected to develop. Some storms could become strong to severe with waterspouts, hail and strong gusty winds. In addition, heavy rainfall could reduce visibilities to less than one mile at times. Storms will end from west to east later night. .DAYS TWO THROUGH SEVEN...Sunday through Friday A gale watch is in effect through early Sunday afternoon with a small craft advisory replacing it for the rest of the afternoon. Another front will move into the region Wednesday accompanied by another round of widespread showers and thunderstorms. Some of these storms will also have the potential to be strong to severe. Southerly winds are expected to strengthen in advance of this system on Wednesday. High pressure will build back in for the rest of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested today.
In the hours before
Special weather statement, Apr 13, 1:53 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
153 PM CDT Sat Apr 13 2019
LAZ027-028-131945-
Vernon LA-Rapides LA-
153 PM CDT Sat Apr 13 2019
...SPECIAL WEATHER STATEMENT...
At 153 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hineston, moving northeast at 65 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Alexandria, Boyce, Hineston, Lena, Alexandria International Airport,
Timber Trails, Otis, Elmer, Leander, Sieper, Gardner, Calcasieu and
Union Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3149 9270 3150 9268 3147 9269 3147 9271
3145 9271 3145 9268 3143 9269 3142 9268
3141 9269 3140 9269 3139 9263 3142 9245
3096 9272 3104 9294 3146 9280 3152 9272
TIME...MOT...LOC 1853Z 203DEG 56KT 3110 9280
RM12Special weather statement, Apr 13, 2:46 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
246 PM CDT Sat Apr 13 2019
LAZ033-045-132015-
St. Landry LA-Upper St. Martin LA-
246 PM CDT Sat Apr 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. MARTIN AND
SOUTHEASTERN ST. LANDRY PARISHES UNTIL 315 PM CDT...
At 246 PM CDT, Doppler radar was tracking a strong thunderstorm near
Port Barre, or 7 miles west of Krotz Springs, moving northeast at 40
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Krotz Springs, Arnaudville, Melville, Port Barre and Atchafalaya
National Wildlife Refuge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 700 PM CDT for central
Louisiana.
LAT...LON 3041 9194 3058 9199 3078 9177 3076 9175
3074 9176 3071 9173 3067 9173 3066 9175
3063 9174 3062 9175 3056 9176 3051 9173
3051 9175 3050 9175 3050 9170 3044 9164
3040 9163
TIME...MOT...LOC 1946Z 229DEG 36KT 3057 9186
BrazzellSpecial weather statement, Apr 13, 2:46 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
246 PM CDT Sat Apr 13 2019
TXZ180-201-259>261-132030-
Hardin TX-Northern Newton TX-Northern Jasper TX-Southern Jasper TX-
Tyler TX-
246 PM CDT Sat Apr 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TYLER...WEST CENTRAL
NEWTON...EASTERN HARDIN AND SOUTHEASTERN JASPER COUNTIES UNTIL 330 PM
CDT...
At 246 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lumberton, moving northeast at 50 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Beaumont, Lumberton, Silsbee, Kirbyville, Kountze, Call, Evadale,
Fred, Buna, Caney Head, Trout Creek, Magnolia Springs and Mt. Union.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 700 PM CDT for southeastern
Texas.
LAT...LON 3085 9409 3061 9376 3052 9385 3052 9389
3049 9388 3017 9422 3027 9439
TIME...MOT...LOC 1946Z 211DEG 43KT 3029 9426
RM12Special weather statement, Apr 13, 3:22 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
322 PM CDT Sat Apr 13 2019
LAZ027-TXZ259-260-132100-
Vernon LA-Northern Newton TX-Northern Jasper TX-
322 PM CDT Sat Apr 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL VERNON PARISH...
NORTHERN NEWTON AND EAST CENTRAL JASPER COUNTIES UNTIL 400 PM CDT...
At 322 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kirbyville, moving northeast at 55 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Newton, Kirbyville, Toledo Bend Dam, Call, Burkeville, Farrsville,
Magnolia Springs, Burr Ferry, Mayflower, Mt. Union, Jamestown,
Roganville, Stringtown, Bleakwood, Wiergate and Evans.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 700 PM CDT for west central
Louisiana...and southeastern Texas.
LAT...LON 3109 9340 3059 9389 3069 9408 3117 9377
3118 9360 3117 9358 3118 9356
TIME...MOT...LOC 2022Z 211DEG 49KT 3071 9393
RM12The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 1:28 AM CDT | Severe Thunderstorm Warning | LCH | Vernon | 47 min |
| Apr 13, 2:08 AM CDT | Severe Thunderstorm Warning | LCH | Vernon | 26 min |
| Apr 13, 2:42 AM CDT | Severe Thunderstorm Warning | LCH | Rapides | 33 min |
| Apr 13, 4:13 AM CDT | Gale Watch | LCH | 12 hr | |
| Apr 13, 4:13 AM CDT | Small Craft Advisory | LCH | 39 hr | |
| Apr 13, 11:34 AM CDT | River Flood Warning | LCH | Allen, Jefferson Davis | 4 days |
| Apr 13, 11:34 AM CDT | River Flood Warning | LCH | Calcasieu | 6 days |
| Apr 13, 1:53 PM CDT | Special Weather Statement | LCH | Rapides | 52 min |
| Apr 13, 2:23 PM CDT | Tornado Warning | LCH | Rapides | 18 min |
| Apr 13, 2:46 PM CDT | Special Weather Statement | LCH | Saint Landry | 29 min |
| Apr 13, 4:02 PM CDT | Special Weather Statement | LCH | Vernon | 13 min |
| Apr 13, 4:05 PM CDT | Gale Warning | LCH | 20 hr | |
| Apr 13, 4:08 PM CDT | Special Weather Statement | LCH | Vernon | 52 min |
| Apr 13, 4:36 PM CDT | Special Weather Statement | LCH | Allen, Calcasieu | 39 min |
| Apr 13, 5:20 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Evangeline, Jefferson Davis, Rapides, Vernon | 40 min |
| Apr 13, 5:59 PM CDT | Special Weather Statement | LCH | Allen, Avoyelles, Evangeline, Rapides | 46 min |
| Apr 13, 6:02 PM CDT | Special Weather Statement | LCH | Assumption | 28 min |
| Apr 12, 10:29 PM CDT | Special Weather Statement | LCH | Tyler | 61 min |
| Apr 12, 11:21 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Tyler | 84 min |
| Apr 13, 12:49 AM CDT | Special Weather Statement | LCH | Sabine | 41 min |
| Apr 13, 3:22 PM CDT | Special Weather Statement | LCH | Jasper, Newton | 38 min |
Nearby
River Flood Warnings in Louisiana, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.